Topamax the wonder drug!

Topamax the wonder drug!

Welcome to Spine-health’s Pain Medication patient community. You can also read doctor approved Pain Medication Articles.
10 posts / 0 new
Last post
dmoonchild
dmoonchild's picture
Offline
Last seen: 8 months 3 weeks ago
Title: Member
Joined: 06/26/2008 - 9:03pm
Topamax the wonder drug!

Holy COW! Man, I havent felt this good in 5 years. I started on Topamax 25 mg last Wed and I cant tell you how much better I feel. I dont have that nervy pain anymore. Well at least its much subsided. The opiates dont even touch the nerve pain but the topamax works wonders. Im so glad the side effects didnt scare me off. I dont any really. A little tingling at first but thats about it.

jean jaye
Offline
Last seen: 1 year 3 months ago
Title: Member
Joined: 09/28/2008 - 11:23pm
ME TOO !!

I started the same med & weekly trigger point injections. I can't figure out whether it is the med, the injections or the combo. I do know that I no longer worry about having to increase my fentanyl patch! I have been so worried about that as my body has been getting used to my initial dose. I also find that I have a new sense of hopefulness. I hope that this lasts. My family wants to hug my new Dr. for bringing back my sense of humor & personality. I hope that other spineys find the right medicine fit!!

hugs,

glo
Smile

Wrambler
Wrambler's picture
Offline
Last seen: 2 years 9 months ago
Title: Member
Joined: 01/21/2009 - 9:28pm
You TWO ROCK!

So happy you ahve found the cocktail that works for you!
Dmoonchild I know you have been a long time looking for this!

jean jaye, sounds equally well for you!

Great news indeed!

charry
charry's picture
Offline
Last seen: 1 month 2 days ago
Title: Member
Joined: 09/06/2008 - 12:39am
That's great news!

I'm supposed to start Cymbalta but instead now I want Topamax. I'm glad you are feeling better. Yay! Take care. Charry

DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN

hopeless-in-mn
hopeless-in-mn's picture
Offline
Last seen: 1 year 5 months ago
Title: Member
Joined: 11/12/2008 - 11:28am
---ladies....

lets not forget the best part...

----one side effect can be weight loss!

(but i don't think clinics get same kick back for perscribing this as say the lyrica and cymbalta...so, although effective, topomax is overlooked.-you have been gaining weight needlessly!)

dmoonchild
dmoonchild's picture
Offline
Last seen: 8 months 3 weeks ago
Title: Member
Joined: 06/26/2008 - 9:03pm
can I ask about a side

can I ask about a side effect? I started Topamax 2 Wednesdays ago and now im getting bad muscle cramps in my calves. ( Not like I'm as runner or anything)It actually wakes me up in the night and I cant walk in the morning until I get moving very slowly.Im still by no means complaining about Topo, I LOVE it but is this a side effect? And mt husband forbids me to search on Web MD because them I find out I have every decease known to man.LOL

J.J.Grey
Offline
Last seen: 2 years 2 months ago
Title: Member
Joined: 06/23/2008 - 8:45pm
Charlie Horses

Is what I have always called those muscle cramps. I also had that as a side effect when I was on Topomax. You might want to check with doc first but potassium helped me get rid of those cramps in the calves. Good luck.

ernurse
Offline
Last seen: 1 year 11 months ago
Title: Member
Joined: 06/22/2008 - 9:09am
Cramps

Muscle cramps can happen from many different medicines or conditions, so please let your doc know what's going gon. Topamax throwing off your electrolytes by dehydration, another medical problem, restless leg syndrome, or psuedoclaudication(neuroclaudication(leg cramps from a lack of adequate blood supply to spinal nerves)among other things can cause the cramps. You should really talk to your doctor, he may want to do a simple blood test to check your electrolytes.

I'm interested in Topamax too, was curious what side effects others had experienced.

BornTxn (not verified)
Title: Member
Topamax ruined my life

I had side effects to Topamax and didn't even realize it until it was too late. It caused me problems with my fine motor skills and cognition. My memory was really screwed up. I couldn't remember little things or important things. As a pharmaceutical research scientist, my motor skills are very important and as a result of being on Topamax, I accidently injected my hand (the same hand) twice in three months doing something I had done routinely for 8 years. As a result, I landed myself in the hospital for 2, 3-day stints and then was kept on "medical leave" until doctors could figure out what caused me to have these "accidents." My neurosurgeon knew right away that the Topamax was to blame and as soon as I stopped taking it my memory and fine motor skills were fine. I say it ruined my life because eventually, I lost my job. They wouldn't admit it was because of the workers comp accidents, but I had received "superior performance" reviews all eleven years I worked for this company until the Topamax.
Just thought I would share my experience because people react differently to drugs and there are always horror stories that go along with the successes. Good luck to all.

j
Offline
Last seen: 4 months 2 weeks ago
Title: Member
Joined: 06/25/2008 - 8:39pm
Angie

Topamax has some pretty hard side effects. I have been on since august of last year. I take for migraine preventitive, and also because of brain surgery i am at higher risk of seizures. I see so many now taking for nerve pain, and i have to say for me it has done nothing for MY pain issues.
Side effects that i have experienced are, no appetite, which is not good for me, also it ruins taste of soda in a big way, and food in general. also some smells too. Cognitively i forget things a lot easier,so some call the med dopamax. Personally i would not go that far. It also can increase depression. Topamax like all meds is a really serious med, also one that needs to be tapered up and then again tapered down. For some it can cause blurriness to eyes, and i am personally wondering if that is what is causing my eye issues, so i am lowering my dosage.
I think many jump on to it for weight loss, but this med comes with some really hard side effects. I would have called it quits if i would have had the chance myself, but i don't so i make the most of it.

Nice to see you posting, hope you are well
jane